Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Mesmer

Stopping the Regimen

I've been using DK's BP for about a year and a half now, along with a cleanser and moisturizer, according to the regimen. It's certainly made an improvement, but I am still nowehere near clear. At all. It's also had some negative effects - BP makes my skin VERY dry, and makes it come off in flakes, which means I have to use jojoba oil and moisturizer, which makes my skin VERY oily, which means I have to use oil sheets. It's very inconvenient.

I just recently started taking Tetracyclene, so now I'm stopping the regimen. I hope that I don't suddenly get a massive breakout from immediately stopping BP - but, I figure if I do, I can always just start it up again, right?

Has anyone else had any luck coming off the regimen?

Share this post


Link to post
Share on other sites

From what I remember, no, not really.

Here's the thing: If the Regimen's not working for you, it's not working for you. Tetracycline is a help, but in my personal experience (this may vary) the Regimen was actually more powerful than Tetracyclene - I was NOT clear on Tetracycline but I became 100% clear on the Regimen. A lot of people get massive breakouts coming off the Regimen, but they are not treating themselves at all - you at least have the Tetracycline (though I'm warning you so you're not surprised - you will probably have a breakout in the next week or two. What happens after that is anyones guess). I would reccomend that if BP didn't work for you, you get on another topical medication to go along with the antibiotics, because from what I've seen with my own skin that's not necessarily going to be a full replacement.

Though now that I think about it, I was on Doxycycline. Are you on Tetracycline or are you on A Tetracycline? If I remember my antibiotics correctly, there are three Tetracyclines: Minocycline, Doxycycline, and Tetracycline (Tetra being the most powerful, Mino being the weakest). So are you actually on THE Tetracycline or are you on A Tetracycline, if you understand what I'm asking? I have no experience with THE Tetracycline, so who knows, that may end up being better than the Regimen.

Share this post


Link to post
Share on other sites

Do yourself a favor and dont take the antibiotics. While it could clear your acne (probably wont), you may really be screwing yourself for later on in life when that class of antibiotics will no longer do anything for you during an infection, etc because you decided to take them for 7 months straight for acne purposes.

Im right there with ya, I have been doing the regimen for almost 2 years and it hasnt worked at all. I think the only reason I have kept on doing it is b/c I dont feel like going to the derm just to have him prescribe Differin for the 9th time. Kinda pointless.

My point is, if you want to get off the regimen, fine. But dont start taking an antibiotic. Try a different topical first.... thought about accutane? Its not as bad as people say. I have been on it twice.

Share this post


Link to post
Share on other sites

Thanks for the replies! I haven't had a massive breakout yet, which I guess is a good sign. I think I'll stick with the Tetracycline for now - but I'll ask my doctor about it screwing me over during an infection later. ;)

I believe I'm on the Tetracycline - at least, I've never heard of doxycycline or minocycline.

Share this post


Link to post
Share on other sites

I would suggest stopping slowly. First switch to one time a day use then gradually use less and less BP. Im also thinking of stopping.

Share this post


Link to post
Share on other sites

I've been wanting to stop. But I know that when I accidentally slip up and miss just an application or two, I start breaking out. So I can't imagine what it'll be like if I stop completely.

Share this post


Link to post
Share on other sites

I've been off the regimen for 1.5 weeks now. I also went on antibiotics (topical) for 1 week. The last few days I stopped that too. My skin is completely clear now. Just have lots of scars left behind by the BP, which is extremely annoying. Now, I use an AHA serum. Not the one from acne.org. I did purchase it and used it for a while but the results were lack lustre. Sometimes, there's a reason why we pay more for some things and not others. I bought the merle norman AHA intensive complex. It is super gentle but much more effective. Not only is it removing the dead skin on the surface to brighten my complexion and reduce the hyperpigmentation and signs of scarring, it's also helped to keep my pores clean and thus acne free.

My advice is.. stay on the antibiotics till you feel your face is free of acne and then switch over to a good AHA serum to prevent acne from forming and to clear up the scars. Again I note, I tried the acne.org AHA and found it a bit too strong and yet I really wasn't sure how effective it was as my skin continued to develop acne when I used it and the scars did not reduce. However, one good thing about the acne.org AHA is that when I was flaking it atleast kept my skin relatively supple. However if you're off the regimen, you wouldn't need to worry about that anyway. Also I think the merle norman AHA is a real blessing. Should look up its reviews. They are quite astounding. I haven't come across one bad review. That is very rare for a skin care product.

Goodluck!

Share this post


Link to post
Share on other sites

I'm on tetracycline right now. I'm coming up on two weeks. By the end of the first week I broke out, A LOT. Tons of redness and new acne appeared and needless to say I was freaking out a little. But I remembered that it could do that and stuck with it. Now all that redness is gone and it's getting little bit better everyday. I'm glad I didn't give up on it. I also use a facial wash every morning and night.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×